helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
NicoleZ

Sinemet CR "dose failure"

2 posts in this topic

Dear Dr. Okun,

 

I am a 40 year old WF dx with YOPD 18 months ago. I currently use the Neupro patch 8mg/24 hour and Sinemet CR 25-100 3x per day. Most of the time I am doing great on this regimen, BUT

 

Every few (4-6) weeks I'll have an "episode" where I start to feel badly very suddenly - dizzy, vomiting, leg and arm heavy, tremor worse, severe fatigue, generally awful. My MDS said it is a "dose failure" where my most recent Sinemet XL dose fails to cross the blood-brain barrier, so I have my "regular" PD symptoms plus withdrawal symptoms like N/V. It's not an everyday/common thing like a traditional "off" period, it's only every few weeks, but it is awful. So, he gave me some regular short-acting Sinemet to take as a "rescue" dose when it happens. Since that appt I have used the rescue dose 3-4 times, and most of the time it works pretty well and I feel much better within 30 min or so. But, I am in a line of work where that 30 min can be a life-or-death situation. So, he is recommending Apokin injections instead.

 

Does this situation happen often? Thoughts on the new plan? Thank you!

Share this post


Link to post
Share on other sites

In general I would suggest you and your doc think about another approach.

 

You could move your dosages to specific intervals at the same exact times each day and at closer intervals. Since you seem to turn on with your current dose you may try 5 hours dosing intervals or alternatively 4 hour dosing intervals. On time every time is a good strategy and often will avoid the need for rescue dosages. Hope that helps.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0